Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 22, 2017, 12:39 PM EST for 8 counties in Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2017, 12:39 PM EST (17:39 UTC)
- Expired
- Jan 22, 2017, 1:30 PM EST
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Baldwin County, GA, Bibb County, GA, Emanuel County, GA, Jefferson County, GA, Johnson County, GA, Twiggs County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
961
WWUS82 KFFC 221739
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1239 PM EST SUN JAN 22 2017
GAZ061-072>076-081>086-094-095-097-098-113-221830-
Peach GA-Toombs GA-Washington GA-Glascock GA-Hancock GA-Emanuel GA-
Jones GA-Twiggs GA-Wilkinson GA-Jefferson GA-Baldwin GA-Bibb GA-
Treutlen GA-Johnson GA-Houston GA-Crawford GA-Laurens GA-
1239 PM EST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...NORTHEASTERN
TOOMBS...WASHINGTON...SOUTHWESTERN GLASCOCK...SOUTHERN HANCOCK...
EMANUEL...SOUTHEASTERN JONES...TWIGGS...WILKINSON...JEFFERSON...
BALDWIN...BIBB...NORTHEASTERN TREUTLEN...JOHNSON...NORTHERN
HOUSTON...EASTERN CRAWFORD AND NORTHEASTERN LAURENS COUNTIES UNTIL
130 PM EST...
At 1239 PM EST...a line of strong thunderstorms was extending from
near Byron to near Nicklesville to Meeks to near Normantown...and
moving northeast at 60 mph.
HAZARD...Winds up to 40 mph...pea sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of these storms include
Macon, Milledgeville, Swainsboro, Sandersville, Lyons, Louisville,
Wrightsville, Jeffersonville, Irwinton, Warner Robins, Centerville,
Byron, Wadley, Gordon, Davisboro, Twin City, Tennille, Ivey, McIntyre
and Stillmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3254 8203 3256 8208 3252 8215 3235 8225
3224 8221 3217 8231 3232 8242 3235 8241
3235 8245 3256 8261 3266 8323 3263 8388
3317 8335 3321 8326 3316 8227 3293 8227
3284 8232 3281 8215 3266 8208 3260 8200
TIME...MOT...LOC 1739Z 224DEG 54KT 3268 8375 3271 8318 3261 8257 3228
8232
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 22, 10:33 AM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Jan 22, 10:33 AM EST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1033 AM EST Sun Jan 22 2017 .UPDATE... Have made several updates to the forecast grids this morning to account for the latest in model trends and overall thinking. Here are a few of the key changes: Morning lull period a bit more defined than previously expected, so have dropped pops significantly through the late morning hours. Onset of next round of storms faster than the previous model solutions were suggesting. Have gone with a faster onset time with the pops and adjusted to keep the highest pops farther south. Winds Monday look to be higher than originally forecast, so have made some adjustments to the wind speeds. The new values meet advisory criteria, and have gone ahead with a Wind Advisory for 1 AM to 7 PM Monday. The Wind Advisory highlights the risk of non- convective wind speeds of 20 mph or wind gusts of 35 mph or higher. We can expect to see strong, gusty winds with storms today, but the Wind Advisory is for winds due to the tight pressure gradient following the main storm threat timeframe. It is possible that north Georgia could continue to see high, gusty winds after 7 PM Monday, and adjustments to the Advisory area may be necessary. Any other significant changes will be made as necessary as new model data becomes available. A high risk for severe storms has been issued for portions of central Georgia, with moderate risk and slight risk areas including another large portion of the state. This continues to be a concerning situation, with damaging winds, potential long-track tornadoes, large hail, and localized flash flooding still being the main hazards. With many events occurring today in and around the area, please stay alert to weather watches, warnings, and advisories through the day. 31 && .PREV DISCUSSION... /Issued 640 AM EST Sun Jan 22 2017/ SHORT TERM /Today through Monday/... The second round of showers and thunderstorms are continuing this morning. Best instability remains central and south at this time as the warm front lingers south of Columbus to Vidalia. Currently have a tornado watch for the last county row of our forecast area and southward. Main upper system will drop into the lower MS valley this afternoon and continue into the southern Appalachians tonight. Strong dynamics are associated with this system and could overcome any lingering stable air from previous showers. So another round of possible severe storms is expected for this afternoon and into the evening. The closed upper low will continue to push across the Appalachians on Monday with extensive wrap around clouds and showers through most of the day. The flash flood watch will continue as is for north and central GA. Additional storms with heavy rain are possible at any point in the forecast area. 41 LONG TERM /Monday Night through Saturday/... Minimal changes made to the extended forecast grids. Region gets back to more seasonal temperatures but should remain dry after mid-week system passes. 20 AVIATION... 12Z Update... Short wave moving east with showers and thunderstorms diminishing. Ceilings still varying from ifr to mvfr and some vfr. the general trend should be an improvement to mvfr with some vfr during this lull in the showers. Another round of showers and thunderstorms expected this afternoon and evening. Winds varying around 180 but think they will be more southeast this morning and become more southwest by afternoon ahead of the surface front. //ATL Confidence...12Z Update... Medium confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 48 60 41 / 90 70 40 0 Atlanta 66 49 56 40 / 90 70 40 5 Blairsville 61 45 51 37 / 90 90 70 30 Cartersville 67 47 55 39 / 90 80 50 5 Columbus 71 50 60 40 / 70 50 30 0 Gainesville 65 48 57 40 / 90 80 50 10 Macon 72 49 61 41 / 80 50 40 0 Rome 67 48 56 38 / 90 90 40 5 Peachtree City 68 47 57 38 / 80 70 40 0 Vidalia 76 51 64 44 / 100 50 20 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM EST this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. Wind Advisory from 1 AM to 7 PM EST Monday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. && SHORT TERM...31 LONG TERM....Baker AVIATION...31
Hazardous weather outlook, Jan 22, 10:33 AM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1033 AM EST SUN JAN 22 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231545- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1033 AM EST SUN JAN 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...RARE HIGH RISK ISSUED FOR SEVERE STORMS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON INTO EVENING... INCREASED THREAT NOW FOR SOME STRONG LONG-TRACKED TORNADOES...LARGE HAIL...AND DAMAGING WIND FOR PORTIONS OF CENTRAL GEORGIA. SOUTHERN PARTS OF NORTH GEORGIA ALSO HAS A SLIGHT ENHANCED RISK FOR SEVERE STORMS. THE GREATEST CHANCE WILL BE FROM 1 PM INTO THIS EVENING...ALONG A SOUTH OF A LAGRANGE...TO ATLANTA...TO ATHENS LINE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY. LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE AS WELL AS RISES ON CREEKS...STREAMS AND RIVERS. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... STRONG GUSTY WINDS BEHIND THE STORM SYSTEM ARE EXPECTED MONDAY. SEE THE CORRESPONDING WIND ADVISORY FOR MORE DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR 2 PM TO 10 PM THIS EVENING ACROSS CENTRAL GEORGIA AND PORTIONS OF NORTH GEORGIA...GENERALLY ALONG AND SOUTH OF A LAGRANGE...TO ATLANTA...TO ATHENS LINE. SPOTTERS ARE ALSO ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jan 22, 12:04 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1204 PM EST SUN JAN 22 2017
GAZ080>084-093>097-109-221745-
Macon GA-Peach GA-Wilkinson GA-Taylor GA-Bibb GA-Houston GA-
Crawford GA-Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
1204 PM EST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
SOUTHWESTERN WILKINSON...NORTHEASTERN TAYLOR...SOUTHERN BIBB...
HOUSTON...CRAWFORD...NORTHWESTERN LAURENS...BLECKLEY...NORTHWESTERN
DODGE AND TWIGGS COUNTIES UNTIL 1245 PM EST...
At 1203 PM EST...a line of strong thunderstorms was extending from
near Whitewater State Park to near Sand Bed to Royal to near
Eastman...and moving north at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Macon, Dublin, Perry, Fort Valley, Cochran, Oglethorpe,
Jeffersonville, Roberta, Warner Robins, Centerville, Byron,
Montezuma, Chester, Marshallville, Reynolds, Dexter, Dudley, Cadwell,
Danville and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3238 8336 3238 8347 3240 8350 3238 8354
3238 8367 3229 8413 3270 8412 3280 8354
3275 8327 3253 8293 3218 8312
TIME...MOT...LOC 1703Z 190DEG 22KT 3238 8404 3245 8366 3245 8335 3224
8314
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jan 22, 12:39 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1239 PM EST SUN JAN 22 2017
GAZ061-072>076-081>086-094-095-097-098-113-221830-
Peach GA-Toombs GA-Washington GA-Glascock GA-Hancock GA-Emanuel GA-
Jones GA-Twiggs GA-Wilkinson GA-Jefferson GA-Baldwin GA-Bibb GA-
Treutlen GA-Johnson GA-Houston GA-Crawford GA-Laurens GA-
1239 PM EST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...NORTHEASTERN
TOOMBS...WASHINGTON...SOUTHWESTERN GLASCOCK...SOUTHERN HANCOCK...
EMANUEL...SOUTHEASTERN JONES...TWIGGS...WILKINSON...JEFFERSON...
BALDWIN...BIBB...NORTHEASTERN TREUTLEN...JOHNSON...NORTHERN
HOUSTON...EASTERN CRAWFORD AND NORTHEASTERN LAURENS COUNTIES UNTIL
130 PM EST...
At 1239 PM EST...a line of strong thunderstorms was extending from
near Byron to near Nicklesville to Meeks to near Normantown...and
moving northeast at 60 mph.
HAZARD...Winds up to 40 mph...pea sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of these storms include
Macon, Milledgeville, Swainsboro, Sandersville, Lyons, Louisville,
Wrightsville, Jeffersonville, Irwinton, Warner Robins, Centerville,
Byron, Wadley, Gordon, Davisboro, Twin City, Tennille, Ivey, McIntyre
and Stillmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3254 8203 3256 8208 3252 8215 3235 8225
3224 8221 3217 8231 3232 8242 3235 8241
3235 8245 3256 8261 3266 8323 3263 8388
3317 8335 3321 8326 3316 8227 3293 8227
3284 8232 3281 8215 3266 8208 3260 8200
TIME...MOT...LOC 1739Z 224DEG 54KT 3268 8375 3271 8318 3261 8257 3228
8232
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 10:47 PM EST | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 20 hr |
| Jan 22, 12:13 AM EST | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 47 min |
| Jan 22, 12:43 AM EST | Special Weather Statement | FFC | Crisp, Wilcox | 47 min |
| Jan 22, 1:43 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 24 hr |
| Jan 22, 3:05 AM EST | Special Weather Statement | FFC | Chattooga, Dade, Walker | 55 min |
| Jan 22, 3:44 AM EST | Special Weather Statement | FFC | Telfair | 31 min |
| Jan 22, 4:15 AM EST | Special Weather Statement | FFC | Toombs | 45 min |
| Jan 22, 5:15 AM EST | Special Weather Statement | FFC | Telfair | 45 min |
| Jan 22, 6:06 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 19 hr |
| Jan 22, 9:56 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 39 hr |
| Jan 22, 11:01 AM EST | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 44 min |
| Jan 22, 12:04 PM EST | Special Weather Statement | FFC | Bleckley, Crawford, Houston, Macon, Peach, Twiggs | 41 min |
| Jan 22, 12:55 PM EST | Special Weather Statement | FFC | Schley, Webster | 35 min |
| Jan 22, 1:23 PM EST | Special Weather Statement | FFC | Glascock, Jefferson, Warren | 52 min |
| Jan 22, 1:29 PM EST | Special Weather Statement | FFC | Schley | 46 min |
| Jan 22, 1:34 PM EST | Flash Flood Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 6 hr |
| Jan 22, 1:53 PM EST | Special Weather Statement | FFC | Macon | 37 min |
| Jan 22, 2:13 PM EST | Special Weather Statement | FFC | Houston, Peach | 32 min |
| Jan 22, 3:15 PM EST | Special Weather Statement | FFC | Crisp, Dooly | 30 min |
| Jan 22, 3:42 PM EST | Tornado Warning | FFC | Crisp, Wilcox | 48 min |
| Jan 22, 3:46 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard, Troup | 44 min |
| Jan 22, 3:58 PM EST | Special Weather Statement | FFC | Bleckley, Pulaski | 32 min |
| Jan 22, 4:13 PM EST | Tornado Warning | FFC | Dodge, Laurens, Telfair, Wheeler, Wilcox | 47 min |
| Jan 22, 4:13 PM EST | Tornado Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 32 min |
| Jan 22, 4:25 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 13 min |
| Jan 22, 4:59 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 31 min |
| Jan 22, 5:13 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 24 hr |
| Jan 22, 5:15 PM EST | Special Weather Statement | FFC | Montgomery, Toombs, Treutlen | 45 min |
| Jan 22, 5:33 PM EST | Special Weather Statement | FFC | Bartow, Floyd, Polk | 27 min |
| Jan 22, 5:59 PM EST | Special Weather Statement | FFC | Floyd | 46 min |
| Jan 22, 6:29 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.